MAUDE Adverse Event Report: TOSOH HI-TEC, INC. G8; HEMOGLOBIN A1C TEST SYSTEM

TOSOH HI-TEC, INC. G8; HEMOGLOBIN A1C TEST SYSTEM
Model Number HLC-723G8 ANALYZER
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported fire at the power cable connection to the g8 analyzer.The incident occurred after the analyzer was powered on and calibration run was in progress, when flames were observed at the power cable connection.The customer's electrician inspected the power outlet and found no abnormalities.No injuries were reported.The analyzer is down.A field service engineer (fse) was dispatched for further investigation.There is no indication of any patient intervention or adverse health consequences due to the reported event.
 
Additional Manufacturer Narrative
A field service engineer (fse) was at the customer¿s site to address the reported event.Fse spoke to the laboratory manager, who reported that while starting the morning run, the analyzer began sparking from the power cord.During the fse's onsite inspection, no evidence of liquid was found in the affected area, indicating that liquid was unlikely the cause.Upon internal inspection, the fse did not observe any burned wires or damaged boards.The analyzer was de-installed and will be returned to tosoh instrument service center for further investigation.A 13-month complaint history review and service history review for similar complaints was performed for the serial number (b)(6) from 13sep2024 through aware date 13oct2025.There were no similar complaints identified during the search period.The most probable cause of the reported event is not determined, investigation still in progress.
 
Additional Manufacturer Narrative
Additional information was provided by field service engineer (fse) while at the customer¿s site.Fse visually confirmed evidence of fire damage on the exterior of the analyzer near the ac power inlet and observed the ac power plug had melted as a result of the fire.Fse did not site the power cord in the area, the customer believed the power cord may have been discarded, but later retrieved by the customer's electrician.The fse conducted an internal inspection of the analyzer and found no burned wires or damaged electronic boards.The fse retrieved the power cord and deinstalled the analyzer, and returned them to tosoh instrument service center (isc) for investigation.At tosoh isc, the fse confirmed the external fire damage and performed detailed inspections.Using a digital multimeter (dmm), the power cable was tested for continuity and resistance.No short circuits were detected between the ground, neutral, or hot wires.All analyzer panels were removed and visually inspected, no internal burn marks, damage wires, or boards observed.Additional, dmm testing showed no electrical shorts between the neutral and line connections at the ac inlet, nor within the cables from the power inlet to the main switch or from the switch to the internal power panel.The power supply boards were also visually inspected and functionally tested.No signs of burning, arcing or blown capacitors were found, and fuses remained intact.All functional dmm tests confirmed that the power boards were operating normally.Based on the available evidence, it was determined that the fire most likely originated from external to the analyzer and did not spread internally.No electrical short circuits or internal component failures were identified that could have initiated the fire.A small amount of burnt foreign material was found on top of the power cable and beneath the burnt ac inlet, which may have contributed to the event.The most probable cause of the reported fire could not be conclusively determined.However, the investigation findings indicated no internal electrical or component malfunction was identified in the analyzer.Corrected statement: a 13-month complaint history review and service history review for similar complaints was performed for failure mode fire from 13sep2024 through aware date 13oct2025.There were no similar complaints identified during the search period.Incorrect statement: a 13-month complaint history review and service history review for similar complaints was performed for the serial number (b)(6) from 13sep2024 through aware date 13oct2025.There were no similar complaints identified during the search period.

Brand Name
G8
Common Device Name
HEMOGLOBIN A1C TEST SYSTEM
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key23347405
Report Number3004529019-2025-00042
Device Sequence Number7957289
Product Code PDJ
UDI-Device Identifier04560189282919
UDI-Public04560189282919
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K200904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLC-723G8 ANALYZER
Device Catalogue Number021560
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown